MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US XTNDGLENO D38MM +0MM SHRTPST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

DEPUY ORTHOPAEDICS INC US XTNDGLENO D38MM +0MM SHRTPST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 130761138
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
In a case this afternoon the upper limb surgeon was unable to screw in the lateralised glenosphere + 0mm 38mm standard to the metaglene base plate.He advised that the screws simply would not engage.He then opted to implant a 38mm eccentric glenosphere which he was able to screw into the metaglene base plate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 health effect - clinical code & health effect - impact code.
 
Event or Problem Description
Additional information received.A.Was/were there any adverse consequence/s that affected the patient because of the reported event? -no adverse consequences reported.Surgeon opted to implant 38mm eccentric glenosphere as an alternative.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A manufacturing record evaluation were performed for the finished device 130761138, lot number d23043618, it was manufactured on 12-apr-2023.(b)(4) parts were manufactured per specification and all raw materials met specification, and no non-conformances / manufacturing irregularities were identified.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot:a manufacturing record evaluation were performed for the finished device 130761138, lot number d23043618, it was manufactured on 12-apr-2023.22pcs parts were manufactured per specification and all raw materials met specification, and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: in a case this afternoon the upper limb surgeon was unable to screw in the lateralised glenosphere + 0mm 38mm standard to the metaglene base plate.He advised that the screws simply would not engage.He then opted to implant a 38mm eccentric glenosphere which he was able to screw into the metaglene base plate.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the xtndgleno d38mm +0mm shrtpst was found stripped from the treaded part of the screw, this stripped condition cause that the screw cannot assembly with the baseplate.A dimensional inspection was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The observed condition of the device was consistent with a unintended use error that was caused by exposure to unintended forces like usage of excessive force to a circular movement while trailing.In according with the surgical technique proper alignment between the glenosphere and metaglene is absolutely essential to avoid cross threading between the components.If the glenosphere seems difficult to thread onto the metaglene, do not force engagement but re-align the components.If necessary, remove the inferior retractor or improve the capsular release.It is important to check that there is no soft tissue between the metaglene and glenosphere.Dsus/jrc/0116/1306 rev 2.Pag.42.A dimensional inspection was unable to be performed as it is not applicable to the complaint condition.A functional test was unable to be performed due to mating device was not returned.The complaint condition was not able to be replicated.The overall complaint was confirmed as the observed condition of the xtndgleno d38mm +0mm shrtpst would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation were performed for the finished device 130761138, lot number d23043618, it was manufactured on 12-apr-2023.22pcs parts were manufactured per specification and all raw materials met specification, and no non-conformances / manufacturing irregularities were identified.

Brand Name
XTNDGLENO D38MM +0MM SHRTPST
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18424956
Report Number1818910-2024-00029
Device Sequence Number7697671
Product Code PHX
UDI-Device Identifier10603295502555
UDI-Public10603295502555
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130761138
Device Lot NumberD23043618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/04/2024
01/22/2024
04/02/2024
04/04/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/08/2024
01/24/2024
04/04/2024
04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown